It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2008, 04:31 PM   #1
Newbie
(male)
 
Join Date: Apr 2008
Location: Fort Dodge , Iowa, USA
Posts: 2
jonny1621 HB User
Ativan Addiction

Hi all. Two and a half years ago I was prescibed ativan after a head injury (my doctor told me it would help with my headaches and anxiety). I was taking 4mg a day for two years. I have not taken any since tapering down and finally getting off of it in december 2007. However I still get withdrawl symptoms when I least expect. I am wondering if anyone can tell me when they (the symptoms) will stop. Any feedback is greatly appreciated!

 
Old 04-26-2008, 05:51 PM   #2
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 262
Stitcher317 HB User
Re: Ativan Addiction

Hi Johnny,

I totally understand what you are going through and what you are feeling. I was on Ativan for an inner ear infection. The most I ever took was l mg daily, the equivilant of 10mg Valium. I took this for 18 mos. When I discovered my symptoms were occuring between doses I realized I had become "dose tolerant" and decided to taper off. I used a water taper method developed by Dr. Heather Ashton and tapered over 18 mos. I call it my "turtle taper". It made the transition much easier and I cut my dose only after I stablized after a previous cut, approximately every 2-3 weeks. You can see why it took me so long.

I don't know what symptoms you are experiencing but I had a constant feeling of a tight band around my head, blurred vision, insomnia, nausea, dizziness, muscle aches and major anxiety. I had these symptoms even after I was off Ativan completely but to a lesser degree. Sometimes one of the symptoms would disappear only to reappear suddenly and more strongly, then disappear again. All symptoms gradually left me about 1 year after my last tiny crumb. I have read that it can take the same amount of time you were on the drug to get it totally out of your system. That is a little hard to believe...but in reality, it does take your body a LONG time to recover.

How fast did you taper? I've read some people go back on a longer acting benzo like Valium and taper again over a longer period of time. If you have been off since Dec. I would suggest sticking it out. You have 4 mos under your belt. Eat healthy, exercise and do your best to fight off the symptoms. After all, they are only symptoms. Are you working with your Dr. on this? Dr's sometime prescribe an antidepressant (SSRI's) to help with the withdrawal symptoms. Supposed to help with the anxiety symptoms as well. I chose not to and did OK.

I applaud your efforts. Ativan isn't a drug to use on a daily basis for more than a few weeks. It does it's job very well, I'll admit. I never felt better in my life. It absolutely energized me and gave me tremendous confidence.

Hang in there and try to ignore what you are feeling. It would be a shame to give in to this after being off for 4 months.


Feel better sonn.
__________________
OrphanAnnie

 
Sponsors Lightbulb
   
Old 04-26-2008, 07:04 PM   #3
Newbie
(male)
 
Join Date: Apr 2008
Location: Fort Dodge , Iowa, USA
Posts: 2
jonny1621 HB User
Re: Ativan Addiction

Thanks so much for the feedback, u have no idea how much your words mean to me right now. I had never taken any prescription meds and this whole experience has been overwhelming. I tapered over a six month period with varying degrees of success. Now I just want these episodes to stop. You have described to a tee my symptoms, thanks again!

 
Old 04-27-2008, 02:29 PM   #4
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 262
Stitcher317 HB User
Re: Ativan Addiction

Hi Johnny,

Have you considered meditation? Sometimes, slowing down, doing some relatation exercises and slow breathing can help you not notice the feelings you are having. Insomnia can be tough but my Dr. told me no ever died from lack of sleep. A little snooze here and there can help a great deal. Also, I drank Ginger tea when my tummy was upset. I guess the anxiety was the worst symptom for me since I tend to be anxious anyway. I stayed away from caffeine in coffe, soda an chocolate and I immersed myself in my hobbies, (quilting) and reading.

I think you are going to be just fine. Also, drink lots of water and stay away from booze....being healthy heals your gabba receptors more quickly....
Probably what you are feeling is your body coming back to life!

An Internet search will expose you to tons of information on what these drugs do and how to cope with the withdrawals.

Wishing you the very best.
Keep in touch.....
__________________
OrphanAnnie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
3 year Ativan addiction denise1155 Addiction & Recovery 2 03-09-2008 07:24 PM
Ativan Addiction? Please Help sixthextinction Addiction & Recovery 5 02-12-2008 04:34 PM
Question about Ativan dosage Luvmydog Anxiety 4 10-13-2007 09:24 AM
Ativan addiction - withdrawal symptoms ScarlettA Addiction & Recovery 6 06-08-2007 09:00 AM
help needed with ativan withdrawal momofsix Addiction & Recovery 11 07-01-2006 06:04 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (148), katlin09 (109), reachout (97), second go (36), Wendy88 (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 04:38 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!